Journal of Commutative Algebra

Representations of rational Cherednik algebras of $G(m,r,n)$ in positive characteristic

Sheela Devadas and Steven V Sam

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study lowest-weight irreducible representations of rational Cherednik algebras attached to the complex reflection groups $G(m, r, n)$ in characteristic~$p$. Our approach is mostly from the perspective of commutative algebra. By studying the kernel of the contravariant bilinear form on Verma modules, we obtain formulas for a Hilbert series of irreducible representations in a number of cases, and present conjectures in other cases. We observe that the form of the Hilbert series of irreducible representations and the generators of the kernel tend to be determined by the value of $n$ modulo~$p$ and are related to special classes of subspace arrangements. Perhaps the most novel (conjectural) discovery from the commutative algebra perspective is that the generators of the kernel can be given the structure of a ``matrix regular sequence'' in some instances, which we prove in some small cases.

Article information

J. Commut. Algebra, Volume 6, Number 4 (2014), 525-559.

First available in Project Euclid: 5 January 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Devadas, Sheela; Sam, Steven V. Representations of rational Cherednik algebras of $G(m,r,n)$ in positive characteristic. J. Commut. Algebra 6 (2014), no. 4, 525--559. doi:10.1216/JCA-2014-6-4-525.

Export citation


  • Martina Balagović and Harrison Chen, Representations of rational Cherednik algebras in positive characteristic, J. Pure Appl. Alg. 217 (2013), 716–740.
  • ––––, Category $\cO$ for rational Cherednik algebras $H_{t,c}(GL_2(\mathbb{F}_p),\fh)$ in characteristic $p$, J. Pure Appl. Alg. 217 (2013), 1683–1699.
  • Roman Bezrukavnikov, Michael Finkelberg and Victor Ginzburg, Cherednik algebras and Hilbert schemes in characteristic $p$, with appendices by Pavel Etingof and Vadim Vologodsky, Rep. Theor. 10 (2006), 254–298.
  • Christine Berkesch, Stephen Griffeth and Steven V Sam, Jack polynomials as fractional quantum Hall states and the Betti numbers of the $(k+1)$-equals ideal, Comm. Math. Phys. 330 (2014), 415–434.
  • Fabrizio Colombo, Alberto Damiano, Irene Sabadini and Daniele C. Struppa, A surjectivity theorem for differential operators on spaces of regular functions, Comp. Var. Theor. Appl. 50 (2005), 389–400.
  • E.D. Davis, A.V. Geramita and F. Orecchia, Gorenstein algebras and the Cayley–Bacharach theorem, Proc. Amer. Math. Soc. 93 (1985), 593–597.
  • John A. Eagon and Victor Reiner, Resolutions of Stanley–Reisner rings and Alexander duality, J. Pure Appl. Alg. 130 (1998), 265–275.
  • David Eisenbud, Commutative algebra with a view toward algebraic geometry, Grad. Texts Math. 150, Springer-Verlag, 1995.
  • ––––, The geometry of Syzygies, Grad. Texts Math. 229, Springer-Verlag, 2005.
  • David Eisenbud and Sorin Popescu, The projective geometry of the Gale transform, J. Alg. 230 (2000), 127–173.
  • Pavel Etingof and Victor Ginzburg, Symplectic reflection algebras, Calogero-Moser space, and deformed Harish-Chandra homomorphism, Invent. Math. 147 (2002), 243–348.
  • Pavel Etingof, Eugene Gorsky and Ivan Losev, Representations of rational Cherednik algebras with minimal support and torus knots, arxiv:math/1304.3412v3.
  • Pavel Etingof and Xiaoguang Ma, Lecture notes on Cherednik algebras, arxiv:math/1001.0432v4.
  • The GAP Group, GAP – Groups, algorithms, and programming, Version 4.4.12; 2008. (
  • Iain Gordon, Baby Verma modules for rational Cherednik algebras, Bull. Lond. Math. Soc. 35 (2003), 321–336.
  • Daniel R. Grayson and Michael E. Stillman, Macaulay 2, A software system for research in algebraic geometry, available at
  • Stephen Griffeth, Jack polynomials and the coinvariant ring of $G(r,p,n)$, Proc. Amer. Math. Soc. 137 (2009), 1621–1629.
  • Adalbert Kerber, Representations of permutation groups I, Lect. Notes Math. 240, Springer-Verlag, Berlin, 1971.
  • Frédéric Latour, Representations of rational Cherednik algebras of rank 1 in positive characteristic, J. Pure Appl. Alg. 195 (2005), 97–112.
  • Shuo-Yen Robert Li and Wen Ch'ing Winnie Li, Independence numbers of graphs and generators of ideals, Combinator. 1 (1981), 55–61.
  • Carl Lian, Representations of Cherednik algebras associated to symmetric and dihedral groups in positive characteristic, arxiv:math/1207.0182v1.
  • M.H. Peel, Specht modules and symmetric groups, J. Alg. 36 (1975), 88–97.
  • G.C. Shephard and J.A. Todd, Finite unitary reflection groups, Canad. J. Math. 6 (1954), 274–304.
  • W.A. Stein, et al., Sage mathematics software (Version 4.6.1), The Sage Development Team, 2011,
  • John R. Stembridge, On the eigenvalues of representations of reflection groups and wreath products, Pac. J. Math. 140 (1989), 353–396.